Results 1 to 10 of 18

Thread: Friend's Strange Postop Complication

Threaded View

Previous Post Previous Post   Next Post Next Post
  1. #1

    Friend's Strange Postop Complication

    A good friend of mine had an inguinal hernia repair on January 4 of this year. He had a hard time coming out of the anesthetic and was still sluggish when he was discharged (same day). On January 5, he collapsed and lost consciousness. EMTs reported his heart rate at 220. He spent three days in the coronary ICU at his local hospital, where no diagnosis was made (though they put him on four cardiac meds). He has amnesia for the day of surgery and two weeks thereafter. He has never improved, and now he is having focal seizures (where he just goes blank) every 40 minutes like clockwork, for 20 seconds per episode. He has an appointment with a neurologist (out of town) next week.

    What in the world! Does this sound primarily like an anesthesia complication with cardiac repercussions, or vice versa? His doctors claim to be stumped. Unfortunately, my friend's wife is not medically savvy and she cannot even tell me what meds he is on. On the telephone, he sounds spacey and his memory issues make questioning him seem cruel - so I don't. In any case, he is no more medically savvy than his wife. I have a sinking feeling that he could actually die from whatever is going on.

    Has anyone here ever heard of a syndrome like this? I'm not asking for a diagnosis, of course, just trying to get my mind around his symptoms.

    Edited to add: Neither my friend nor his wife know the name of the anesthetic he was on. I'm assuming that it was something like Halothane, but maybe something else is typically used for hernia repair.
    Last edited by Bonnette; 04-04-2018 at 10:47 PM. Reason: Addition
    MS with cervical and thoracic cord lesions

Similar Threads

  1. Replies: 19
    Last Post: 06-14-2016, 03:17 AM
  2. cellulitis complication?
    By crags in forum Care
    Replies: 20
    Last Post: 07-04-2015, 11:24 AM
  3. Ran into a complication after my Turp
    By Curt Leatherbee in forum Care
    Replies: 14
    Last Post: 03-24-2010, 11:46 AM
  4. Replies: 0
    Last Post: 05-25-2006, 03:00 PM
  5. 4-AP Complication?
    By khg in forum Care
    Replies: 1
    Last Post: 03-12-2003, 12:28 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •